Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2015, 8:23 PM CDT for Knox County, Lewis County, Missouri; Adams County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 20, 2015, 9:30 PM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Knox County, MO, Lewis County, MO
The radar
The Quad Cities radar (KDVN), 184 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS53 KLSX 210123
SVRLSX
ILC001-MOC103-111-210230-
/O.NEW.KLSX.SV.W.0091.150621T0123Z-150621T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
NORTHERN KNOX COUNTY IN NORTHEAST MISSOURI...
NORTHERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 930 PM CDT
* AT 821 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF INDUSTRY TO ALEXANDRIA TO 9 MILES
NORTHEAST OF GREENTOP...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT IN SCOTLAND COUNTY MISSOURI REPORTED
WIDESPREAD TREE DAMAGE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDINA...CANTON...GREENSBURG...COLONY...KNOX CITY...GOLDEN...
HURDLAND...BARING...WOODVILLE...LIMA...CHATTON...LORAINE...LA
PRAIRIE AND MEYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4031 9195 4026 9194 4025 9150 4020 9150
4020 9092 4011 9091 4014 9233 4016 9235
4030 9235
TIME...MOT...LOC 0123Z 306DEG 36KT 4050 9058 4036 9142
4042 9243
HAIL...<.75IN
WIND...60MPH
$$
KANOFSKY1 follow-up statement
760
WWUS53 KLSX 210224
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT SAT JUN 20 2015
ILC001-MOC103-111-210234-
/O.EXP.KLSX.SV.W.0091.000000T0000Z-150621T0230Z/
ADAMS IL-KNOX MO-LEWIS MO-
924 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEWIS...NORTHERN KNOX
AND NORTHERN ADAMS COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4031 9195 4026 9194 4025 9150 4020 9150
4020 9092 4011 9091 4014 9233 4016 9235
4030 9235
TIME...MOT...LOC 0224Z 306DEG 36KT 4014 8994 4000 9077
4006 9178
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:02 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 20, 6:02 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT Sat Jun 20 2015 .SHORT TERM: (Through Tonight) Issued at 217 PM CDT Sat Jun 20 2015 A cdfnt central IA continues to approach the area. This fnt is expected to help initiate storms which shud reach the nrn portions of the CWA around mid evening. A number of questions arise regarding storms for late this evening and overnight. Believe that what storms develop further to the N this afternoon, will eventually grow upscale into an MCS. Based on 18z sounding from DVN, still believe the MCS will be forward propagating on the ern flank. However, as the llj veers tonight and becomes wly, expect back building storms along any outflow that develops. The main question will be how far S any outflows travel and if these boundaries stall swd progression. Gradually taper PoPs to chance after Midnight tonight as low level and upper level forcing moves ewd out of the region. Tilly .LONG TERM: (Sunday through Next Saturday) Issued at 316 PM CDT Sat Jun 20 2015 (Sunday through Tuesday) Both the NAM and GFS show the cold front will move south into the CWA and become quasi-stationary on the southerly side of the stronger westerlies. Scattered thunderstorms should develop along this front as the atmosphere becomes extremely unstable with MLCAPES between 3000-4000 J/kg. Deep layer shear will be on the order of 30-40kts which supports a few severe thunderstorms, mainly multicells. This front will then begin to move back north late on Sunday night as shortwave ridge builds across the area. Dry weather is still anticipated on Monday as the front will be north of the area. By Tuesday the front will move back down into the area as a result of shortwave trough moving across the upper Midwest on Tuesday. The upper high will remain over the area which will likely suppress convection over all but northeast Missouri and west central and south central Illinois. Do still have a concern that heat index readings will be in the 100-105 range from Sunday to possibly Wednesday. 850mb temperatures climb into the lower 20sC on Monday and Tuesday so MOS temps in the lower-mid 90s look reasonable. Dewpoints will be in the 70s, so still think at least part of the area will have heat index in the triple digits, particularly on Monday and Tuesday when some areas may be around 105. (Wednesday through Saturday) Upper pattern will start off zonal on Wednesday, but become more amplified with an upper low over the upper Midwest and large upper high over the western CONUS by next Saturday. The ECMWF seems to have a better continuity with this pattern. The front will move south into the CWA late into the period bringing a chance of showers and thunderstorms and cooler temperatures for the end of the week. Britt && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 536 PM CDT Sat Jun 20 2015 VFR conditions will persist through the night at all TAF sites except KUIN where the threat for thunderstorms will exist in the 05-09Z timeframe. By Sunday morning any thunderstorms moving southward out of northern Missouri should be weakening, but remnant outflow boundaries and a weak cold from will likely trigger additional thunderstorms Sunday afternoon and evening near KCOU and in the KSTL metro. The timing of these is too uncertain at this time however so will only hint at this with a VCTS. Specifics for KSTL: VFR conditions will persist through the night and into midday on Sunday. VFR ceilings will likely move in around 15Z Sunday ahead of a weak cold front. This front may trigger thunderstorms Sunday afternoon into Sunday evening so have included a VCTS starting around 20Z. Browning && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 20, 4:04 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT SAT JUN 20 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL POINTS ALONG THE MERAMEC...ILLINOIS...AND MISSISSIPPI RIVERS ARE EXPECTED TO REACH MAJOR FLOOD STAGE THIS WEEKEND. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON AND NIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HEAT INDEX READINGS MAY CLIMB INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY FROM SUNDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 65 min |
| Jun 20, 10:08 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 10 days |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Jun 21, 12:52 AM CDT | River Flood Warning | LSX | Marion | 11 days |
| Jun 21, 1:40 AM CDT | Areal Flood Advisory | LSX | Marion, Pike, Ralls | 6 hr |
| Jun 21, 1:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 42 min |
| Jun 21, 2:31 AM CDT | River Flood Warning | LSX | Marion | 72 hr |
| Jun 21, 3:46 AM CDT | Heat Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 39 hr |
| Jun 21, 3:54 AM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 6 hr |
| Jun 21, 4:01 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 21, 4:45 AM CDT | Flash Flood Warning | LSX | Audrain, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 5:39 AM CDT | River Flood Warning | LSX | Lincoln | 70 hr |
| Jun 21, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 42 min |
| Jun 21, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 31 min |
| Jun 21, 10:08 AM CDT | Flash Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 49 min |
| Jun 21, 3:40 PM CDT | Areal Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.